Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Blood test showed 74 ALT GPT (U/L). Was taking Crestor and Xetia. Suggest

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
I just received a blood test that showed a 74 ALT GPT (U/L). Approximately 15 months ago the same number was 26. My ALP is 104 (it was 109) and my AST/ GOT is 59 (was 29). I am (I think) a healthy 67-year old male, but I take 20 mg. Crestor and Xetia (don't recall the dose). I drink moderately (never during the week). Is this something to worry about?
Posted Thu, 13 Jun 2013 in General Health
 
 
Answered by Dr. Akhilesh Dubey 2 hours later
Hi XXXXXX,
Thanks for sharing your concerns, I have gone through your details, and glad to know that you exercise regularly.
Following are my comments:

1.     Your Liver enzymes ALT & ALP have increased moderately,

2.     Most likely it is either alcohol induced or drug induced? Crestor.

3.     The liver enzyme are slightly elevated, We should not worry but take care and investigate some other tests like GGT(y-glutamyl transpeptidase),CPK (Creatine phosphokinase), which indicate liver damage due to alcohol and muscle damage possibly due to statin.

4.     Please stop alcohol or at least take only in moderation.

5.     If your Lipid profile is within desirable range then dose of Crestor (Rosuvastatin) may be reduced in consultation with your Physician.
We can repeat liver enzymes after 2 to 3 weeks. Hope this helps, if you have follow up queries, I will be available for clarification.

With Best regards.
Dr. Akhilesh Dubey M.D.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions